Arkansas, 2013

Strong Wind in Arkansas, March 24, 2013

March 24, 2013 · NWS LZK · 45 events in 45 counties and zones

The difference in pressure between low pressure to the northeast of Arkansas and high pressure to the southwest of the state caused very windy conditions from the morning of the 24th into the evening hours. Many thousands of people lost electricity, but most of the outages were repaired by the middle of the evening on the 24th.

Where it happened

Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.2 million
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The difference in pressure between low pressure to the northeast of Arkansas and high pressure to the southwest of the state caused very windy conditions from the morning of the 24th into the evening hours. Many thousands of people lost electricity, but most of the outages were repaired by the middle of the evening on the 24th. Peak wind gusts at airport stations included 47 mph at Little Rock, 44 mph at Pine Bluff and Stuttgart, and 43 mph at Little Rock Air Force Base.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 24, 5:14 AM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Mar 24, 5:14 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
614 AM CDT SUN MAR 24 2013

.AVIATION...

WIDESPREAD IFR CONDITIONS WILL CONTINUE THIS MORNING AS SURFACE
LOW PRESSURE PULLS AWAY. THE UPPER LEVEL PART OF THE STORM WILL
MOVE ACROSS THE NORTH TODAY KEEPING PRECIPITATION CHANCES IN THE
FORECAST...MAINLY THIS MORNING. WINDS WILL INCREASE FROM THE NORTHWEST
SIGNIFICANTLY AS THE STORM PULLS OUT WITH SUSTAINED WINDS OF 20 TO
25 MPH AND GUSTS IN EXCESS OF 35 MPH EXPECTED. DRIER AIR WILL
RETURN AS THE PERIOD PROGRESSES WITH VFR CONDITIONS RETURNING
LATE, WINDS WILL ONLY SUBSIDE SOMEWHAT AFTER DARK.

&&

.PREV DISCUSSION... /ISSUED 400 AM CDT SUN MAR 24 2013/

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
A LARGE AREA OF LOW PRESSURE ALOFT IS OVER THE CENTRAL U.S. THE
UPPER LOW WILL MOVE INTO THE OHIO RIVER VALLEY TONIGHT AND NORTHWEST
FLOW WILL RETURN TO ARKANSAS. HIGH PRESSURE WILL BUILD OVER THE
ROCKIES TUESDAY AND WEDNESDAY.

SURFACE LOW PRESSURE OVER NORTHERN MISSISSIPPI WILL CONTINUE TO MOVE
NORTHEAST TODAY AND STRONG NORTHWEST WINDS WILL SPREAD ACROSS
ARKANSAS. HAVE CONTINUED THE WIND ADVISORY FOR THE ENTIRE CWFA AS
WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH
EARLY EVENING. AS THE UPPER LOW APPROACHES THE NORTHERN PART OF THE
STATE IT WILL BRING COLDER AIR WITH IT...AND TEMPERATURES WILL BE
STEADY OR FALL TODAY. HIGHEST CHANCES OF PRECIPITATION ARE IN THE
NORTH TODAY AND RAIN MAY CHANGE TO SNOW. UP TO AROUND ONE INCH OF
SNOW IS EXPECTED NEAR THE MISSOURI BORDER TODAY AND EARLY THIS
EVENING.

CLEARING IS EXPECTED TONIGHT AND MAINLY FROM SOUTH TO NORTH. HIGH
PRESSURE BUILDS OVER ARKANSAS MONDAY THROUGH WEDNESDAY. NORTHWEST
FLOW WILL KEEP BELOW AVERAGE TEMPERATURES OVER THE AREA THROUGH THE
PERIOD.

LONG TERM...THURSDAY THROUGH SATURDAY
MODELS ALL POINTING TOWARDS A RATHER MUDDLED SCENARIO THROUGH THE
EXTENDED PERIOD WITH BROAD NORTHWEST FLOW CONTINUING. MODELS AGREE
IN MOVING WEAK IMPULSES THROUGH THE PREVAILING FLOW BUT DIFFERENCES
IN TIMING AND INTENSITY OF SAID IMPULSES BETWEEN THE MODELS IS
APPARENT. BEST CHANCE OF PRECIPITATION WILL BE ON DAY SEVEN AS A
COLD FRONT DROPS ACROSS THE AREA. GFS HAS BEEN THE MOST CONSISTENT
MODEL OF LATE AND WILL CONTINUE TO LEAN IN ITS DIRECTION.

PERIOD STARTS OFF WITH LOW AMPLITUDE PATTERN IN PLACE WITH BROAD
TROUGHING OVER THE EASTERN HALF OF THE NATION AND BROAD RIDGING OVER
THE WEST. UPPER PATTERN DOES NOT REALLY CHANGE A WHOLE LOT THROUGH
THE PERIOD EVEN WITH DEEP CUT OFF UPPER LOW COMING ON SHORE ALONG
THE CENTRAL CALIFORNIA COAST AS THE PERIOD ENDS.

PERIOD WILL REMAIN UNSETTLED WITH ABUNDANT CLOUD COVER AND A FEW
SHOWERS ON THURSDAY AND FRIDAY BEFORE THE AFOREMENTIONED FRONT
ARRIVES ON SATURDAY WHERE POPS WILL NEED TO BE PUMPED UP A BIT.
TEMPERATURES WILL REMAIN BELOW NORMAL BUT CLOSER TO WHERE THEY
SHOULD BE THAN RECENTLY. MEX/MAV NUMBERS LOOK A LITTLE TOO WARM AND
WILL LEAN MORE TOWARDS THE SLIGHTLY COOLER ECMWF GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     43  28  45  28 /  90  10  10  10
CAMDEN AR         50  29  54  29 /  30   0   0  10
HARRISON AR       35  24  40  26 / 100  20  10  10
HOT SPRINGS AR    48  29  50  29 /  50  10   0  10
LITTLE ROCK   AR  48  29  50  29 /  60  10  10  10
MONTICELLO AR     52  30  54  30 /  30   0   0  10
MOUNT IDA AR      47  28  49  28 /  50  10   0  10
MOUNTAIN HOME AR  38  25  41  27 / 100  30  10  10
NEWPORT AR        45  29  46  29 /  80  10  10  10
PINE BLUFF AR     50  30  52  30 /  40  10   0  10
RUSSELLVILLE AR   44  27  47  28 /  70  10  10  10
SEARCY AR         47  29  48  29 /  70  10  10  10
STUTTGART AR      49  30  51  29 /  60  10   0  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ARKANSAS-BAXTER-
BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-
PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
YELL.

&&

AVIATION...56
Hazardous weather outlook, Mar 24, 4:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN MAR 24 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN MAR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE... TODAY AND TONIGHT

A RAPIDLY DEEPENING AREA OF LOW PRESSURE WILL PASS TO THE NORTH OF
THE STATE TODAY. VERY WINDY CONDITIONS WILL DEVELOP IN THE WAKE OF
THE SYSTEM AND A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE REGION.
WIND GUSTS OF 30 TO 40 MPH WILL OCCUR IN MANY AREAS AND SOME GUSTS
MAY EXCEED 40 MPH IN MAINLY EASTERN ARKANSAS. SCATTERED POWER
OUTAGES ARE LIKELY TO OCCUR AND UNSECURED OBJECTS WILL BE BLOWN
ABOUT.

MOISTURE WILL WRAP AROUND THE DEPARTING SYSTEM WITH SHOWERS AND
MAYBE A THUNDERSTORM OR TWO FOR THE MORNING HOURS. ACROSS THE
NORTHERN PART OF THE STATE...SOME LIGHT SNOW IS POSSIBLE DURING THE
MORNING HOURS AND AN INCH OF ACCUMULATION WILL BE POSSIBLE ALONG THE
MISSOURI BORDER. BY THE AFTERNOON...ONLY SNOW FLURRIES WILL FALL IN
PARTS OF THE NORTH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

UNSEASONABLY COLD AIR WILL POUR BACK INTO THE STATE AND REMAIN IN
PLACE THROUGH THE BEGINNING OF THE WEEK. DURING THIS TIME...HIGH
TEMPERATURES WILL AVERAGE 10 DEGREES OR MORE BELOW NORMAL.

HOWEVER...TEMPERATURES WILL BEGIN TO SLOWLY WARM AGAIN AS THE WEEK
PROGRESSES. DRY WEATHER IS EXPECTED UNTIL THURSDAY NIGHT AND FRIDAY
WHEN SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL BRING A CHANCE OF
SHOWERS BACK TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

56

In the hours before

Special weather statement, Mar 24, 2:42 AM CST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
342 AM CDT SUN MAR 24 2013

ARZ042-043-054-055-240915-
GARLAND AR-GRANT AR-HOT SPRING AR-SALINE AR-
342 AM CDT SUN MAR 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SALINE...EASTERN HOT
SPRING...NORTHERN GRANT AND EXTREME SOUTHEASTERN GARLAND COUNTIES
UNTIL 415 AM CDT...

AT 337 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MALVERN...MOVING EAST AT 40
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SHERIDAN...           MALVERN...            TULL...
  TRASKWOOD...          ROCKPORT...           PRATTSVILLE...
  POYEN...              PERLA...              ORION...
  CANE CREEK...         SHAW...               SARDIS...
  ICO...                GLEN ROSE...          GIFFORD...
  FENTER...             EAST END...           CENTRAL...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 90 AND 103.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3458 9229 3434 9221 3419 9290 3440 9297
TIME...MOT...LOC 0843Z 257DEG 52KT 3433 9282

/56
Special weather statement, Mar 24, 3:11 AM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
411 AM CDT SUN MAR 24 2013

ARZ003>007-012>015-241700-
BAXTER-BOONE-FULTON-IZARD-MARION-NEWTON-SEARCY-SHARP-STONE-
INCLUDING THE CITIES OF...ASH FLAT...BULL SHOALS...CALICO ROCK...
CAVE CITY...DEER...FLIPPIN...GASSVILLE...HARDY...HARRISON...
HORSESHOE BEND...JASPER...LEAD HILL...LESLIE...MAMMOTH SPRING...
MARSHALL...MELBOURNE...MOUNTAIN HOME...MOUNTAIN VIEW...NORFORK...
OMAHA...OXFORD...SALEM...SUMMIT...VIOLA...WESTERN GROVE...
YELLVILLE
411 AM CDT SUN MAR 24 2013

...LIGHT SNOW POSSIBLE IN NORTHERN ARKANSAS TODAY...

A RAPIDLY INTENSIFYING STORM SYSTEM WILL TRACK INTO THE OHIO VALLEY
TODAY. ON THE BACK SIDE OF THE SYSTEM...GUSTY NORTHWEST WINDS WILL
BRING COLDER AIR BACK INTO THE STATE. MOISTURE WILL ALSO WRAP AROUND
THE SYSTEM...RESULTING IN SOME LIGHT SNOW TOWARD THE MISSOURI BORDER.

AT THIS TIME...LIGHT SNOW IS IN THE FORECAST ACROSS THE NORTHERN TWO
ROWS OF COUNTIES...ESPECIALLY EARLY IN THE DAY. CURRENT DATA
INDICATES THAT UPWARDS OF AN INCH OF SNOW COULD ACCUMULATE ALONG THE
MISSOURI BORDER WITH LIGHTER AMOUNTS FURTHER SOUTH. THE SNOW WILL BE
MUCH HEAVIER FROM KANSAS INTO MISSOURI AND ILLINOIS.

IMPACTS ON TRAVEL WILL BE MINIMAL WITH THIS SNOW AS THE MAJORITY OF
THE ACCUMULATION WILL BE ON GRASSY AREAS. THE SNOW MAY CAUSE SOME
ROADS TO BE SLICK IN SPOTS ESPECIALLY ON BRIDGES AND OVERPASSES.

56

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

45 strong wind. Local standard time, as filed.

Strong Wind, Pulaski

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Pulaski forecast zone
Measured
41 kt (47 mph) measured gust
Property damage
$100,000
Reported by
ASOS
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

Strong Wind, Jefferson

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Jefferson forecast zone
Measured
38 kt (44 mph) measured gust
Property damage
$25,000
Reported by
ASOS
Coordinates
34.269, -91.931 (the zone’s center; the record gives no point)

Strong Wind, Prairie

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Prairie forecast zone
Measured
38 kt (44 mph) measured gust
Property damage
$25,000
Reported by
AWOS
Coordinates
34.830, -91.553 (the zone’s center; the record gives no point)

Strong Wind, Arkansas

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Arkansas forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Official NWS Observations
Coordinates
34.291, -91.375 (the zone’s center; the record gives no point)

Strong Wind, Boone

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Boone forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Official NWS Observations

Strong Wind, Marion

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Marion forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Official NWS Observations
Coordinates
36.268, -92.684 (the zone’s center; the record gives no point)

Strong Wind, Baxter

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Baxter forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Official NWS Observations
Coordinates
36.287, -92.337 (the zone’s center; the record gives no point)

Strong Wind, Fulton

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Fulton forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
36.382, -91.818 (the zone’s center; the record gives no point)

Strong Wind, Sharp

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Sharp forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
36.161, -91.480 (the zone’s center; the record gives no point)

Strong Wind, Izard

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Izard forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
36.095, -91.913 (the zone’s center; the record gives no point)

Strong Wind, Stone

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Stone forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
35.860, -92.157 (the zone’s center; the record gives no point)

Strong Wind, Searcy

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Searcy forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations

Strong Wind, Newton

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Newton forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations

Strong Wind, Johnson

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Johnson forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations

Strong Wind, Pope

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Pope forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations

Strong Wind, Van Buren

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Van Buren forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations

Strong Wind, Cleburne

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Cleburne forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Official NWS Observations
Coordinates
35.538, -92.027 (the zone’s center; the record gives no point)

Strong Wind, Independence

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Independence forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$30,000
Reported by
Official NWS Observations
Coordinates
35.742, -91.570 (the zone’s center; the record gives no point)

Strong Wind, Jackson

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Jackson forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Official NWS Observations
Coordinates
35.599, -91.215 (the zone’s center; the record gives no point)

Strong Wind, Logan

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Logan forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Official NWS Observations

Strong Wind, Scott

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Scott forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Official NWS Observations

Strong Wind, Polk

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Polk forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Official NWS Observations

Strong Wind, Yell

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Yell forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Official NWS Observations

Strong Wind, Conway

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Conway forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Official NWS Observations
Coordinates
35.262, -92.701 (the zone’s center; the record gives no point)

Strong Wind, Faulkner

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Faulkner forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$30,000
Reported by
Official NWS Observations
Coordinates
35.147, -92.332 (the zone’s center; the record gives no point)

Strong Wind, Perry

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Perry forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Official NWS Observations
Coordinates
34.947, -92.931 (the zone’s center; the record gives no point)

Strong Wind, Woodruff

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Woodruff forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Official NWS Observations
Coordinates
35.186, -91.243 (the zone’s center; the record gives no point)

Strong Wind, White

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
White forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$30,000
Reported by
Official NWS Observations
Coordinates
35.256, -91.745 (the zone’s center; the record gives no point)

Strong Wind, Montgomery

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Montgomery forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Official NWS Observations

Strong Wind, Garland

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Garland forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$30,000
Reported by
Official NWS Observations
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

Strong Wind, Saline

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Saline forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$50,000
Reported by
Official NWS Observations
Coordinates
34.647, -92.677 (the zone’s center; the record gives no point)

Strong Wind, Lonoke

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Lonoke forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$30,000
Reported by
Official NWS Observations
Coordinates
34.754, -91.889 (the zone’s center; the record gives no point)

Strong Wind, Monroe

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Monroe forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Official NWS Observations
Coordinates
34.678, -91.204 (the zone’s center; the record gives no point)

Strong Wind, Hot Spring

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Hot Spring forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Official NWS Observations
Coordinates
34.318, -92.946 (the zone’s center; the record gives no point)

Strong Wind, Grant

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Grant forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Official NWS Observations
Coordinates
34.290, -92.424 (the zone’s center; the record gives no point)

Strong Wind, Pike

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Pike forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Official NWS Observations
Coordinates
34.164, -93.656 (the zone’s center; the record gives no point)

Strong Wind, Clark

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Clark forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Official NWS Observations
Coordinates
34.051, -93.176 (the zone’s center; the record gives no point)

Strong Wind, Dallas

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Dallas forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Official NWS Observations
Coordinates
33.970, -92.654 (the zone’s center; the record gives no point)

Strong Wind, Cleveland

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Cleveland forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Official NWS Observations
Coordinates
33.898, -92.185 (the zone’s center; the record gives no point)

Strong Wind, Lincoln

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Lincoln forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Official NWS Observations
Coordinates
33.958, -91.733 (the zone’s center; the record gives no point)

Strong Wind, Desha

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Desha forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Official NWS Observations
Coordinates
33.833, -91.254 (the zone’s center; the record gives no point)

Strong Wind, Drew

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Drew forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$75,000
Reported by
Official NWS Observations
Coordinates
33.589, -91.720 (the zone’s center; the record gives no point)

Strong Wind, Bradley

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Bradley forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$75,000
Reported by
Official NWS Observations
Coordinates
33.466, -92.162 (the zone’s center; the record gives no point)

Strong Wind, Calhoun

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Calhoun forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Official NWS Observations
Coordinates
33.558, -92.503 (the zone’s center; the record gives no point)

Strong Wind, Ouachita

When
March 24, 7:00 AM CST to 8:00 PM CST
Where
Ouachita forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Official NWS Observations
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 430587, 430588, 430591, 430592, 430593, 430594, 430595, 430597, 430598, 430599, 430600, 430601, 430602, 430603, 430605, 430607, 430608, 430610, 430620, 430621, 430622, 430624, 430626, 430627, 430629, 430631, 430633, 430634, 430636, 430638, 430639, 430642, 430643, 430645, 430646, 430647, 430648, 430649, 430651, 430652, and more.